Abe started having a seizure before we left to go to Egleston. We couldn't give him ativan or diastat because he had to be awake for the swallow study and those would knock him out.
Well let me back track. He was supposed to be sleep deprived for the EEG. At 1:00 AM he started having a really bad seizure. It even scared me. I knew it was bad and was going to be a hard one and last awhile. I gave him ativan. It was still going strong 30 minutes later so I knew he was going to have to have diastat. I didn't want to have to do either of those cause I wasn't sure how it would affect today's test. Well 30 minutes after diastat it was finally slowing down. The seizure lasted an hour and a half.
Then this morning it starts all over but thankfully not as strong. We get to the hospital and it's still going on. During the swallow study he is still having a seizure and the test probably shouldn't have been done but at least he was being monitored. He did aspirate with the thin liquids but did ok with it thickened with the next stage which is nectar. He did ok with food too. She said his suck wasn't strong. We are not sure if that's because he was having a seizure or maybe that he lost that ability with the infantile spasms or just from this past month with the feeding tube. We will thicken his milk and hopefully get him to take a bottle. Once he is doing well with that we will take his feeding tube out.
I had to give him ativan to stop the seizure so he was out of it for the EEG. He is supposed to be monitored awake, going to sleep, asleep and then waking up. We got a little of the waking up and going to sleep towards the end. His EEG is still bad. So bad that the hypsarythmia is covering everything else up. The doctor said that it looked like there was one spot that it might look a little better when he was waking up.
We met with Dr. Holt and Mo and have decided to start weaning the vigabatrin tomorrow. This was supposed to be Abe's miracle drug but doesn't seem that way. Since getting home he hasn't stopped having seizures. Even the ativan and diastat do not seem to be helping now.
Thank you for your prayers!